Alert archive / Texas / Flash Flood Warnings in 2015

Flash Flood Warning 119, NWS Austin/San Antonio, TX

June 16, 2015Lavaca County, Texas

NWS Austin/San Antonio, TX issued this flash flood warning at Jun 16, 2015, 6:03 PM CDT for Lavaca County, Texas. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 16, 2015, 6:03 PM CDT (23:03 UTC)
Expired
Jun 17, 2015, 12:00 AM CDT
In force
6 hr
Issued by
NWS Austin/San Antonio, TX
Area
Storm-based polygon
Flood severity
None

County Lavaca County, TX

The radar

The Austin/San Antonio radar (KEWX), 107 km from the middle of the area, began a volume at 23:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 12:00Z, 11.1 hours before the alert went out and 195 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 12:00Z on 2015-06-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 777 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 12:00Z on 2015-06-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -34 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
777 J/kg
Mixed-layer CIN
-12 J/kg
Mixed-layer LCL
568 m above ground
0-6 km bulk shear
6 kt
0-1 km storm-relative helicity
-34 m²/s²
0-3 km storm-relative helicity
-17 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

705 
WGUS54 KEWX 162303
FFWEWX
TXC285-170500-
/O.NEW.KEWX.FF.W.0119.150616T2303Z-150617T0500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
603 PM CDT TUE JUN 16 2015

THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  LAVACA COUNTY IN SOUTH CENTRAL TEXAS...

* UNTIL MIDNIGHT CDT

* AT 602 PM CDT...DOPPLER RADAR INDICATED HEAVY RAIN ACROSS THE 
  WARNED AREA. UP TO THREE INCHES OF RAIN HAVE ALREADY FALLEN MAINLY 
  IN THE SOUTHERN PORTIONS OF THE COUNTY. FLASH FLOODING IS EXPECTED 
  TO BEGIN SHORTLY AND SHOULD EXPAND TO THE REST OF THE COUNTY AS 
  TROPICAL STORM BILL SLOWLY MOVES NORTH. 

* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  YOAKUM...HALLETTSVILLE...SHINER...MOULTON...EZZELL...SUBLIME...
  SPEAKS...SWEET HOME...WORTHING...HENKHAUS...MOUNT OLIVE...
  BRESLAU...MORAVIA...KOERTH...MONT...VSETIN...KOMENSKY...HOPE...WIED
  AND VIENNA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.

TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.

&&

LAT...LON 2906 9694 2938 9724 2950 9720 2958 9721
      2963 9714 2963 9686 2961 9684 2958 9684
      2958 9679 2934 9656

$$

HAMPSHIRE
1 follow-up statement
264 
WGUS74 KEWX 162355
FFSEWX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
655 PM CDT TUE JUN 16 2015

TXC285-170500-
/O.CON.KEWX.FF.W.0119.000000T0000Z-150617T0500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LAVACA TX-
655 PM CDT TUE JUN 16 2015

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL MIDNIGHT CDT FOR
LAVACA COUNTY...

AT 654 PM CDT...DOPPLER RADAR INDICATED HEAVY RAIN ACROSS THE WARNED 
AREA. UP TO 6 INCHES OF RAIN HAVE FALLEN MAINLY IN THE SOUTHERN 
PORTIONS OF THE COUNTY. FLASH FLOODING IS EXPECTED TO BEGIN SHORTLY 
OR IS ALREADY OCCURRING.

SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
YOAKUM...HALLETTSVILLE...SHINER...MOULTON...EZZELL...SUBLIME...
SPEAKS...SWEET HOME...WORTHING...HENKHAUS...MOUNT OLIVE...BRESLAU...
MORAVIA...KOERTH...MONT...VSETIN...KOMENSKY...HOPE...WIED AND VIENNA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.

TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.

&&

LAT...LON 2906 9694 2938 9724 2950 9720 2958 9721
      2963 9714 2963 9686 2961 9684 2958 9684
      2958 9679 2934 9656

$$

HAMPSHIRE

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this flash flood warning went out at Jun 16, 4:48 PM CDT, 1 hour 15 minutes earlier.

Area forecast discussion, Jun 16, 4:48 PM CDT, 1 hour 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
448 PM CDT TUE JUN 16 2015

...HEAVY RAINFALL AND FLASH FLOODING LIKELY ACROSS THE CENTRAL AND
EASTERN PORTIONS OF SOUTH CENTRAL TEXAS THROUGH MIDDAY THURSDAY...

.SHORT TERM (TONIGHT THROUGH WEDNESDAY NIGHT)...
TROPICAL STORM BILL MADE LANDFALL LATE THIS MORNING NEAR PORT
O CONNOR TEXAS AND CONTINUES TO MOVE TO THE NORTHWEST AROUND 10
MPH. THE TRACK FOR BILL CONTINUES TO REMAIN CONSISTENT...WITH THE
LATEST FORECAST SHOWING A SLIGHT WESTWARD ADJUSTMENT OVER THE
PREVIOUS FORECAST. BILL IS EXPECTED TO MOVE NORTHWESTWARD THROUGH
THE NEXT 24 HOURS AS IT MOVES ACROSS SOUTH CENTRAL TEXAS...THEN
TURN NORTHWARD AS IT MOVES INTO CENTRAL AND NORTH TEXAS. BASED ON
THE LATEST FORECAST TRACK FOR BILL...WE HAVE NOT MADE ANY
SIGNIFICANT CHANGES TO THE FORECAST. WE CONTINUE TO SEE PLENTY OF
DEEP TROPICAL MOISTURE ACROSS THE REGION WITH MORNING SOUNDINGS AT
KDRT AND KCRP SHOWING 1.87" AND 2.36"...RESPECTIVELY. WE/LL
CONTINUE TO SEE PLENTY OF MOISTURE STREAM INTO THE REGION TONIGHT
AS BILL MOVES NORTHWESTWARD. HEAVY RAINFALL AND FLASH FLOODING
CONTINUE TO REMAIN THE BIGGEST FORECAST CONCERN...ESPECIALLY GIVEN
CONVECTION ASSOCIATED WITH TROPICAL SYSTEMS TEND TO FLARE UP
DURING THE OVERNIGHT HOURS. THE THREAT FOR HEAVY RAINFALL AND
FLOODING WILL CONTINUE ON WEDNESDAY AND EVEN THROUGH THURSDAY
MORNING ACROSS THE CENTRAL AND EASTERN PORTIONS OF SOUTH CENTRAL
TEXAS. A STOUT SOUTHERLY FLOW AS ADVERTISED BY AVERAGE 20-30KT
WINDS AT 925MB WILL CONTINUE TO SUPPLY AMPLE MOISTURE TO THE
REGION. THIS MOISTURE ALONG WITH DAYTIME HEATING AND RESIDUAL
TROUGHING IN THE MID-LEVELS WILL CONTINUE A GOOD CHANCE FOR RAIN
AND CONTINUED FLOODING CONCERNS THROUGH THURSDAY MORNING. WITH
THIS IN MIND...THE FLASH FLOOD WATCH WILL REMAIN IN EFFECT UNTIL
NOON THURSDAY. WE/LL CONTINUE TO MENTION RAINFALL EVENT AMOUNTS OF
3 TO 6 INCHES WITH LOCALIZED AMOUNTS OF 8 TO 12 INCHES POSSIBLE
ALONG AND EAST OF HIGHWAY 281.

&&

.LONG TERM (THURSDAY THROUGH TUESDAY)...
THE MEDIUM RANGE MODELS CONTINUE TO SHOW AN INVERTED MID-LEVEL
TROUGH AXIS LOCATED NEAR THE RIO GRANDE...SOUTHERN EDWARDS PLATEAU
AND WESTERN HILL COUNTRY FRIDAY AND SATURDAY. WE/LL CONTINUE TO
FORECAST AT LEAST ISOLATED TO POSSIBLY SCATTERED CONVECTION
ACROSS MOST OF SOUTH CENTRAL TEXAS AND WILL KEEP RAIN CHANCES IN
THE 20-30% RANGE FOR MOST AREAS. THE MODELS BEGIN TO DIVERGE WITH
REGARDS TO THE REMAINDER OF THE FORECAST INTO EARLY NEXT
WEEK...WITH THE GFS HOLDING ON TO MORE TROUGHING...WHILE THE ECMWF
SHOWS STRONGER MID-LEVEL RIDGING ACROSS THE REGION. FOR NOW...WE/LL
GENERALLY NOT DEVIATE FROM THE CURRENT FORECAST...WHICH CALLS FOR
LOW CHANCES FOR MAINLY DIURNAL CONVECTION ACROSS SOUTH CENTRAL
TEXAS.

&&

.PRELIMINARY POINT TEMPS/POPS...
AUSTIN CAMP MABRY              73  84  72  87  73 / 100  90  70  60  30
AUSTIN BERGSTROM INTL AIRPORT  74  85  73  86  72 / 100 100  70  60  30
NEW BRAUNFELS MUNI AIRPORT     74  86  73  87  73 /  90  90  70  60  30
BURNET MUNI AIRPORT            72  82  72  85  71 /  90  80  60  60  30
DEL RIO INTL AIRPORT           74  92  74  90  74 /  50  40  30  20  30
GEORGETOWN MUNI AIRPORT        73  82  72  85  72 / 100  90  70  60  30
HONDO MUNI AIRPORT             74  88  73  87  72 /  60  60  70  50  30
SAN MARCOS MUNI AIRPORT        73  84  72  86  72 / 100  90  70  60  30
LA GRANGE - FAYETTE REGIONAL   76  85  74  87  74 / 100 100  60  50  20
SAN ANTONIO INTL AIRPORT       75  87  74  87  74 /  80  80  70  60  30
STINSON MUNI AIRPORT           75  88  74  87  74 /  80  80  70  60  30

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH THROUGH THURSDAY AFTERNOON FOR THE FOLLOWING
COUNTIES: ATASCOSA...BANDERA...BASTROP...BEXAR...BLANCO...BURNET...
CALDWELL...COMAL...DE WITT...FAYETTE...GILLESPIE...GONZALES...
GUADALUPE...HAYS...KARNES...KENDALL...KERR...LAVACA...LEE...LLANO...
MEDINA...TRAVIS...WILLIAMSON...WILSON.

TROPICAL STORM WARNING FOR THE FOLLOWING COUNTIES: DE WITT...
FAYETTE...GONZALES...LAVACA.

&&

MESOSCALE/AVIATION...26
SYNOPTIC/GRIDS...24
PUBLIC SERVICE/DATA COLLECTION...TREADWAY
Hazardous weather outlook, Jun 16, 2:27 PM CDT, 3 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
227 PM CDT TUE JUN 16 2015

TXZ171>173-183>194-202>209-217>225-228-171930-
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-
FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
227 PM CDT TUE JUN 16 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

A TROPICAL STORM WARNING IS IN EFFECT TODAY FOR LAVACA...DEWITT...
GONZALES...AND FAYETTE COUNTIES.

A FLASH FLOOD WATCH IS IN EFFECT THROUGH TONIGHT FOR COUNTIES
ALONG AND EAST OF A LINE FROM MOUNTAIN HOME TO HONDO TO
JOURDANTON.

A TORNADO WATCH IS IN EFFECT THROUGH MIDNIGHT FOR COUNTIES ALONG
AND EAST OF A BURNET TO SAN MARCOS TO CUERO LINE.

THE IMPACTS OF TROPICAL STORM BILL WILL INCREASE OVER EASTERN AND
CENTRAL PARTS OF SOUTH CENTRAL TEXAS EARLY TODAY AS THE STORM
CONTINUES TO TRACK NORTHWEST AND NORTH THROUGH PORTIONS OF SOUTH-
CENTRAL TEXAS. SHOWERS AND THUNDERSTORMS WILL BECOME NUMEROUS TO
WIDESPREAD THIS AFTERNOON. AS BILL TRACKS TOWARD THE AUSTIN METRO
AREA LATE TONIGHT...VERY HEAVY RAINFALL AMOUNTS OF 3 TO 6 INCHES
ARE FORECAST EAST OF HIGHWAY 281...WITH ISOLATED HIGHER TOTALS
OVER 8 INCHES POSSIBLE CLOSER TO HIGHWAY 77 BY EARLY WEDNESDAY.
RAPID RISES ON AREA RIVERS COULD SEND A FEW OF THEM INTO MODERATE
OR MAJOR STAGE AS EARLY AS WEDNESDAY MORNING.

IN ADDITION TO THE HEAVY RAIN AND FLASH FLOOD THREAT...ISOLATED
TORNADOES ARE POSSIBLE IN BANDS OF SHOWERS AND THUNDERSTORMS TO
THE NORTHEAST OF A CUERO TO SAN MARCOS LINE. THROUGH THIS EVENING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THE THREAT FOR HEAVY RAINS WILL CONTINUE THROUGH WEDNESDAY NIGHT
AND INTO EARLY THURSDAY. BY MIDDAY THURSDAY...RAINFALL TOTALS
COULD POSSIBLY REACH 12 INCHES...MAINLY ALONG AND EAST OF HIGHWAY
77. A FLASH FLOOD WATCH WILL REMAIN IN EFFECT THROUGH 1 PM CDT
THURSDAY...AND THERE WILL REMAIN A HIGH RISK FOR RIVER FLOODING
OVER THE FLASH FLOOD WATCH AREA. STAY TUNED TO FUTURE FORECASTS
AS THE THREAT AREA FOR HEAVIEST RAINFALL MAY SHIFT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS LIKELY FOR TODAY INTO WEDNESDAY NIGHT.

The office that day

Everything else NWS Austin/San Antonio, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 15, 7:47 PM CDTAreal Flood AdvisoryEWXBandera, Gillespie, Kerr118 min
Jun 15, 8:06 PM CDTSpecial Weather StatementEWXZavala54 min
Jun 15, 10:04 PM CDTAreal Flood AdvisoryEWXBandera, Kerr116 min
Jun 15, 10:16 PM CDTTropical Storm WarningEWXDeWitt, Fayette, Gonzales, Lavaca27 hr
Jun 15, 10:35 PM CDTSpecial Weather StatementEWXDimmit55 min
Jun 16, 9:07 AM CDTRiver Flood WarningEWXDeWitt70 hr
Jun 16, 3:51 PM CDTAreal Flood AdvisoryEWXMedina114 min
Jun 16, 4:56 PM CDTAreal Flood AdvisoryEWXLavaca4 hr

Nearby

Flash Flood Warnings in Texas, 2015Every flash flood warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.